Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 100, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 15, 2025, 3:00 PM CDT for Douglas County, Todd County, Minnesota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2025, 3:00 PM CDT (20:00 UTC)
- Expired
- Jul 15, 2025, 3:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Douglas County, MN, Todd County, MN
The radar
The Minneapolis radar (KMPX), 186 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 2:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
989
WUUS53 KMPX 152000
SVRMPX
MNC041-153-152045-
/O.NEW.KMPX.SV.W.0100.250715T2000Z-250715T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
300 PM CDT Tue Jul 15 2025
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
West Central Todd County in central Minnesota...
Northeastern Douglas County in west central Minnesota...
* Until 345 PM CDT.
* At 300 PM CDT, a severe thunderstorm was located 7 miles northwest
of Carlos, or 10 miles north of Alexandria, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Alexandria, Clarissa, Eagle Bend, Carlos, Leaf Valley, Miltona,
Belle River, Rose City, Clotho and Lake Carlos State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 4595 9548 4611 9548 4611 9515 4615 9515
4617 9490 4592 9489
TIME...MOT...LOC 2000Z 268DEG 25KT 4604 9541
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Dunleavy3 follow-up statements
730
WWUS53 KMPX 152012
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
312 PM CDT Tue Jul 15 2025
MNC041-153-152045-
/O.CON.KMPX.SV.W.0100.000000T0000Z-250715T2045Z/
Douglas MN-Todd MN-
312 PM CDT Tue Jul 15 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR WEST CENTRAL TODD AND NORTHEASTERN DOUGLAS COUNTIES...
At 312 PM CDT, a severe thunderstorm was located 7 miles north of
Carlos, or 13 miles northeast of Alexandria, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Alexandria, Clarissa, Eagle Bend, Carlos, Miltona, Belle River,
Rose City, Clotho and Lake Carlos State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 4597 9543 4611 9543 4611 9515 4615 9515
4617 9490 4595 9489
TIME...MOT...LOC 2000Z 266DEG 34KT 4606 9540
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Dunleavy254
WWUS53 KMPX 152024
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
324 PM CDT Tue Jul 15 2025
MNC041-153-152045-
/O.CON.KMPX.SV.W.0100.000000T0000Z-250715T2045Z/
Douglas MN-Todd MN-
324 PM CDT Tue Jul 15 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR WEST CENTRAL TODD AND NORTHEASTERN DOUGLAS COUNTIES...
At 324 PM CDT, a severe thunderstorm was located 6 miles southwest
of Eagle Bend, or 18 miles northeast of Alexandria, moving east at
35 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Clarissa, Eagle Bend and Rose City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
&&
LAT...LON 4601 9525 4611 9525 4611 9515 4615 9515
4617 9490 4603 9490
TIME...MOT...LOC 2012Z 266DEG 31KT 4607 9524
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Dunleavy257
WWUS53 KMPX 152038 RRA
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
338 PM CDT Tue Jul 15 2025
MNC041-153-152048-
/O.EXP.KMPX.SV.W.0100.000000T0000Z-250715T2045Z/
Douglas MN-Todd MN-
338 PM CDT Tue Jul 15 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 345 PM CDT FOR WEST
CENTRAL TODD AND NORTHEASTERN DOUGLAS COUNTIES...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT
Tuesday for a portion of central Minnesota.
&&
LAT...LON 4601 9525 4611 9525 4611 9515 4615 9515
4617 9490 4603 9490
TIME...MOT...LOC 2024Z 266DEG 31KT 4608 9509
$$
DunleavyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:24 PM CDT, 1 hour 36 minutes earlier. Its key messages:
- Hot & humid today with heat index values approaching 100 degrees.
- Numerous rounds of showers & thunderstorms this afternoon into Wednesday. Locally heavy rainfall in excess of 3-4" is likely, along with a few severe storms this evening.
- Well-below normal temperatures Wednesday, with below normal temperatures into the weekend.
Area forecast discussion, Jul 15, 1:24 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
124 PM CDT Tue Jul 15 2025
.KEY MESSAGES...
- Hot & humid today with heat index values approaching 100 degrees.
- Numerous rounds of showers & thunderstorms this afternoon
into Wednesday. Locally heavy rainfall in excess of 3-4" is
likely, along with a few severe storms this evening.
- Well-below normal temperatures Wednesday, with below normal
temperatures into the weekend.
&&
.DISCUSSION...
Issued at 245 AM CDT Tue Jul 15 2025
It's a very warm night with sustained southerly flow & warming
temperatures aloft keeping temperatures from cooling off much
overnight, highlighted by MSP still maintaining 80 degrees at 3
AM. Some robust thunderstorms have taken advantage of the 3000+
J/kg of CAPE overnight across South Dakota, & the question for
the rest of the night becomes how long could convection continue
across central Minnesota? There's little deep shear to work
with & 700 mb temperatures will continue to warm above 10 C
through the early morning, so it's unlikely that the ongoing
severe cell over the SD/ND/MN border would continue for much
longer - but, the lack of shear hasn't kept it from maintaining
it's intensity for several hours now. A thunderstorm threat
looks plausible for Morris, Alexandria, & far-west central
Minnesota over the next hour or two, but the storm should
dissipate beyond that given it's entering a more capped
environment.
With that uncertainty stated, we get into the thunderstorm chances
for today. Strong capping is expected to persist into much of the
afternoon across central & southern Minnesota, however a few high-
resolution models attempt to initiate a round of scattered
thunderstorms as early as late morning over central Minnesota. This
is a result of strengthening ascent in the right entrance region of
a strengthening jet over northern Minnesota, which could weaken the
capping enough for storms to initiate given the very unstable
atmosphere already in place. Think these morning solutions are a bit
too early & strong with the strengthening of the jet, but we should
see thunderstorm chances increase through the afternoon across
central Minnesota, and by the evening across southern Minnesota &
west-central Wisconsin. Assuming we don't get the earlier round of
precipitation, & we clear out the cloud debris from overnight,
temperatures should be able to warm into the low to mid 90s ahead of
the slowly advancing cold front, with head index values approaching
100 degrees this afternoon.
A threat for severe storms exists with the initial rounds of
thunderstorms to develop this afternoon & evening, owing to surface-
based CAPE values of 2500-3000 J/kg & deep shear values increasing
to around 30 kts with the strengthening jet aloft. The severe
threat looks to mainly be from damaging wind gusts & large hail
from a few clusters of storms, primarily across central
Minnesota & northwest Wisconsin where the shear values will be
greatest & storms will initiate during the most unstable part of
the day. The severe threat will wane through Tuesday night, but
multiple rounds of thunderstorms are expected to continue
developing through the night & overnight hours as the forcing
aloft continues along the slowly moving cold front. Locally
heavy rainfall becomes the main threat Tuesday night into
Wednesday morning as storms will be efficient rainfall makers
with precipitable water values approaching 2" along the front
along with slow storm motions. Several high-resolution models
depict localized amounts in excess of 3-4", generally somewhere
across east-central Minnesota & northwest Wisconsin.The good
news is that these heavy rainfall amounts come mainly from
multiple waves of thunderstorms through Wednesday morning, as
opposed to thunderstorms training over the same location, which
should mitigate the flash flooding potential as water from each
wave should have some time to soak into the ground. Outside of
these locally excessive amounts, generally expect widespread
rainfall totals of 1-2" across central Minnesota & western
Wisconsin, tapering down to 0.5-1" across southern Minnesota.
Precipitation will likely linger into Wednesday afternoon, but
generally as light rain showers as we'll be in the much cooler
air on the back side of the cold front & surface low. This will
create a nice reprieve from today's heat in areas where it rains
& stays cloudy for most of the day, with afternoon highs
remaining in the 60s. Temperatures will still warm well into
the 70s across southeast Minnesota & western Wisconsin where the
front won't pass until the afternoon. Temperatures remain cool
Thursday & Friday as well as Canadian high pressure slides over
the region, but we'll have to see how much smoke accompanies the
high before calling them a few top 10 weather days. More
seasonable weather returns over the weekend & into next week,
along with a few chances for rain as a number of shortwaves pass
over the Upper Midwest. Models vary with the timing of these
waves, but Friday night-Saturday morning & Monday into Tuesday
looks to be the main timing windows. the active pattern
continues through next week, as very strong ridge develops over
the central plains & mid-Mississippi valley, placing our area
under a classic "Ring of Fire" pattern on the northern periphery
of the ridge. A few severe thunderstorm complexes look possible
somewhere across the Upper Midwest late next week, along with
very warm & muggy conditions.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1251 PM CDT Tue Jul 15 2025
Some scattered development of storms and showers is occurring
along the cold front in west/central MN and near the Twin Ports
associated with the warm front. Models continue to show a messy
storm mode along the front as it sags southward this evening. As
the boundary stalls, storms could train over parts of east-
central MN and western WI. Mostly SHRA is expected, but with
plenty of instability present, periods of TSRA will remain a
possibility. There is just limited wind shear, so storm
organization will be lacking making it more of a pulse-y
environment. Cigs will gradually lower through the night, with
all sites reaching low MVFR, and many dipping into IFR for a
period tomorrow morning.
KMSP...Confidence is high for a 2-4 hour period of storms this
evening, but the exact timing is uncertain. Recent model trends
indicate a later start time, closer to 02z, however the early
development out west warrants keeping 01z as the start time for
the TEMPO this evening. The boundary stalls overnight, and
scattered showers and storms will move from west to east. There
is a chance (30-50%) that this cluster of rain stays north of
KMSP, allowing a 6-8 hour window of dry conditions before more
consistent yet less intense rain tomorrow morning. We could see
BR/DZ continue after 18z tomorrow, especially if the low cigs
hand around longer than expected.
/OUTLOOK FOR KMSP/
THU...VFR. Wind NE 5-10 kts.
FRI...VFR. Chc -TSRA after dark. Wind SE 5-10 kts.
SAT...VFR. Chc -TSRA early morning. Wind SE bcming N 5-10 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Heat Advisory until 8 PM CDT this evening for Anoka-Carver-
Dakota-Hennepin-Ramsey-Scott-Washington.
WI...None.
&&
DISCUSSION...ETA
AVIATION...BEDHazardous weather outlook, Jul 15, 4:04 AM CDT, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 404 AM CDT Tue Jul 15 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 160915- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 404 AM CDT Tue Jul 15 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Outside of central Minnesota, afternoon heat index values will increase into the middle to upper 90s, resulting in dangerous heat levels for those active outdoors for a prolonged period of time. Numerous thunderstorms are expected this afternoon and evening. Scattered severe thunderstorms will be possible across western and central Minnesota into northwest Wisconsin. Large hail and damaging wind gusts will be the primary threats. In addition, locally heavy rainfall could lead to areas of flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed.
In the hours before
Special weather statement, Jul 15, 2:20 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
220 PM CDT Tue Jul 15 2025
MNZ041-152000-
Douglas MN-
220 PM CDT Tue Jul 15 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN DOUGLAS COUNTY UNTIL 3
PM CDT...
At 220 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Kensington, or 15 miles west of Alexandria, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Alexandria, Evansville, Brandon, Kensington, Holmes City, Garfield
and Millerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4594 9577 4611 9561 4592 9531 4576 9560
4576 9576 4593 9576 4593 9577
TIME...MOT...LOC 1920Z 228DEG 20KT 4585 9568
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DunleavySpecial weather statement, Jul 15, 2:39 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
239 PM CDT Tue Jul 15 2025
MNZ054>056-152015-
Chippewa MN-Swift MN-Lac Qui Parle MN-
239 PM CDT Tue Jul 15 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LAC QUI PARLE...
NORTHWESTERN CHIPPEWA AND SOUTHWESTERN SWIFT COUNTIES UNTIL 315 PM
CDT...
At 239 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Madison, or 23 miles northwest of Montevideo, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Madison, Appleton, Milan, Watson, Bellingham, Cerro Gordo,
Holloway, Louisburg, Appleton Airport, Lac Qui Parle State Park
and Madison Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4497 9621 4514 9628 4520 9619 4519 9617
4519 9615 4520 9614 4519 9612 4519 9611
4518 9611 4518 9610 4524 9610 4524 9612
4525 9612 4533 9600 4502 9575
TIME...MOT...LOC 1939Z 237DEG 20KT 4509 9615
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DunleavySpecial weather statement, Jul 15, 2:51 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 251 PM CDT Tue Jul 15 2025 MNZ041-152015- Douglas MN- 251 PM CDT Tue Jul 15 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DOUGLAS COUNTY UNTIL 315 PM CDT... At 251 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Brandon, or 14 miles northwest of Alexandria, moving east at 35 mph. HAZARD...Wind gusts up to 40 mph and penny size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Alexandria, Carlos, Leaf Valley, Miltona, Belle River, Millerville, Lake Carlos State Park and Rose City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 4598 9561 4611 9562 4611 9515 4597 9515 TIME...MOT...LOC 1951Z 268DEG 30KT 4608 9551 MAX HAIL SIZE...0.75 IN MAX WIND GUST...40 MPH Dunleavy
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:46 AM CDT | Special Weather Statement | MPX | Kanabec | 29 min |
| Jul 15, 2:20 PM CDT | Special Weather Statement | MPX | Douglas | 40 min |
| Jul 15, 2:39 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 36 min |
| Jul 15, 2:51 PM CDT | Special Weather Statement | MPX | Douglas | 24 min |
| Jul 15, 3:19 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 26 min |
| Jul 15, 3:37 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns, Wright | 53 min |
| Jul 15, 3:45 PM CDT | Special Weather Statement | MPX | Chippewa, Renville, Yellow Medicine | 30 min |
| Jul 15, 4:00 PM CDT | Special Weather Statement | MPX | Morrison | 45 min |
| Jul 15, 4:00 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Renville | 45 min |
| Jul 15, 4:15 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Sherburne, Stearns, Wright | 45 min |
| Jul 15, 4:47 PM CDT | Special Weather Statement | MPX | Meeker | 43 min |
| Jul 15, 4:49 PM CDT | Special Weather Statement | MPX | Isanti | 41 min |
| Jul 15, 5:23 PM CDT | Special Weather Statement | MPX | Chisago | 52 min |
| Jul 15, 5:34 PM CDT | Special Weather Statement | MPX | Wright | 41 min |
| Jul 15, 5:37 PM CDT | Special Weather Statement | MPX | Anoka | 38 min |
| Jul 15, 5:52 PM CDT | Special Weather Statement | MPX | Carver | 23 min |
| Jul 15, 6:08 PM CDT | Severe Thunderstorm Warning | MPX | Carver | 22 min |
| Jul 15, 6:18 PM CDT | Special Weather Statement | MPX | Anoka, Hennepin | 42 min |
| Jul 15, 6:31 PM CDT | Special Weather Statement | MPX | Scott | 29 min |
| Jul 15, 6:55 PM CDT | Special Weather Statement | MPX | Ramsey, Washington | 35 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.